Q:

Can the first Depo-Provera shot stop your period?

A:

Quick Answer

It is possible for Depo-Provera to affect a woman's period as soon as the first shot, according to Planned Parenthood. The shot can result in an irregular or lighter period, or the woman's period can go away altogether.

  Know More

Full Answer

WebMD says that up to 50 percent of women stop having their period within one year on Depo-Provera. Most women experience lighter or shorter periods even if their period does not stop altogether. The longer a woman uses Depo-Provera, the more likely it is that she stops getting her period completely. Most women experience irregular periods within the first six months on Depo-Provera.

Learn more about Birth Control

Related Questions

  • Q:

    How long does it take to get your period back after stopping the Depo-Provera shot?

    A:

    Menstrual periods return to normal once Depo-Provera leaves the system, which can take six to 18 months, according to the Family Planning Council. The amount of time it takes for ovulation and menstruation to return to normal seems unrelated to length of use, WebMD points out.

    Full Answer >
    Filed Under:
  • Q:

    How long does it take the Depo-Provera shot to wear off?

    A:

    Generally, it takes 3 to 6 months for Depo-Provera shots to wear off after the injections stop, according to NetDoctor. The exact time it takes to reach full fertility depends on how long the treatments lasted. Additionally, as all women are different, there is no specific answer to this question.

    Full Answer >
    Filed Under:
  • Q:

    What happens when stopping Depo-Provera?

    A:

    After stopping the use of Depo-Provera, women expect to resume menstruation within 1 to 3 months and their bones begin accumulating calcium again. Depo-Provera acts as a birth control, offering users options of receiving protection in the form of shots, which they inject every 11 weeks. While using Depo-Provera, bone growth slows and menstruation stops, a condition called amenorrhea, but these effects reverse within several months of the last shot.

    Full Answer >
    Filed Under:
  • Q:

    How do you stop bleeding on Depo-Provera?

    A:

    Estrogen replacement and tranexamic acid are two medications that may be helpful in stopping the bleeding caused from a Depo-Provera shot, according to About Health. When continuous bleeding occurs following a Depo-Provera shot, speak with a doctor to determine if these options are right for the situation.

    Full Answer >
    Filed Under:

Explore